Jump to content

sudafed/does it help or hurt?


beala
 Share

Recommended Posts

Our son's new Cardio suggested we try sudafed 30 mg one a day, so far my son has felt more dizzy and thought he was going to pass out. I know we have only giveen it two days but man when you feel like that after taking it. I would like to stop until we talk to heer again. He does take 100 zoloft and procrit shots. She thought the 100 zoloft was high and thought about decreasing this as a 2nd plan if the sudafed wasn't helping with the brain fog.

Has anyone had luck with sudafed ??

Link to comment
Share on other sites

The doctor prescribed sudafed to help with the symptom of brain fog? Really? I've never heard of that. (Doesn't mean it's not possible, of course ...)

Did you get any kind of explanation as to how or why that might work? I've read some previous posts from people talking about how OTC cold remedies (sudafed among them, I suppose) make their POTS symptoms worse (particularly tachycardia). I don't know about the dizziness part...

Is his bp low? is he able to keep up his salt and fluids at this time? wearing compression socks to keep blood flow up? The zoloft dose could be too high, but if the dose is lowered, there may be side effects to that for a little while, so be sure to give it enough time to make a good judgment about whether that might help.

Not sure what else to offer--tho you might try searching for past threads on the topic of sudafed and/or cold remedies to see what others have to say.

Best to you and your son,

m

Link to comment
Share on other sites

Hello!

About the Sudafed:

--My mom had chronic fatigue syndrome and took this religously each day to help with her brain fog/fatigue.

--I on the other hand can't tolerate it - it makes my heart race and also makes me jittery!

I guess it's different for everyone,

Lisa

Link to comment
Share on other sites

Hi:

I have always been told by my docs to avoid and cough/cold meds....especially the sudafed type. It does make my heart go crazy...I haven't taken anything like that in years..

Also, the zoloft dosage sounds really high. I have taken zoloft, but no longer do.

I was interested in the fact that your son takes the procrit shots. Do you find it helps? Dr. Grubb has been suggesting it for a year or so. But I hear it is extremely expensive. Is it worth it?

Kristen

Link to comment
Share on other sites

I also agree about the Zoloft dosage, I take 12.5 mg all though my doctor would like me to take 25 mg.

About the Procrit, I take the name brand Epogen or Erythropoetin and it has helped immensely! It has increased my hematocrit and hemaglobin, increased my fluid volume, helped with low blood pressure and has definitely helped with my energy level.

Link to comment
Share on other sites

Sudafed is not typically among the first line of treatments suggested for autonomic problems, although, I suppose that it might help someone out there... ?

More commonly suggested is dexadrine, which is a stimulant. Caffeine sometimes helps. Related drugs that treat ADD/ADHD, like ritalin, are also useful for some people.

Sudafed is usually the added ingredient (decongestant) when you see a medication with "d" on the end of it, like Allegra D, Coridin D, etc. I'm not able to take sudafed at all as it causes my heart rate to skyrocket.

Nina

Link to comment
Share on other sites

Guest tearose

beala, I'm very careful with sudafed! I rarely use it, only if I have a bad sinus congestion and even then I use the children's liquid type and take the dose of a 12 year old, or less! Even 1/2 the adult dose can trigger very high heart rates in me.

Please verify the suggestion with your son's cardiologist again!

tearose

Link to comment
Share on other sites

I am also intolerant of otc cold medications, I would think sudafed would make heart rate and dizziness much worse. RE: zoloft dose, I am a nurse and I have seen people on 150 mg daily. I started on 50 mg and it worked initially, but now my heartrate is back up and chest pain is back. Doc is increasing me to 100 mg today. Good luck with his treatment

Joyce 68

Link to comment
Share on other sites

Guest Mary from OH

I CANNOT tolerate Sudafed!! It makes my heart race and makes me feel as if I am going out of my mind!! I have read this is common with POTS patients. I am surprised a dr would prescribe it. Just my thoughts.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...